Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2000, 1:43 PM CST for Bedford County, Marshall County, Rutherford County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 1:43 PM CST (19:43 UTC)
- Expired
- Mar 10, 2000, 2:30 PM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101947 SVRBNA TNC003-117-149-102030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 143 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEDFORD COUNTY IN TENNESSEE MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG SOUTHERN RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES AREAS SOUTHEAST OF THE CITY OF MURFREESBORO * UNTIL 230 PM CST * AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS NORTHERN MARSHALL...NORTHWEST BEDFORD AND SOUTHEAST RUTHERFORD COUNTIES MOVING SLOWLY TO THE SOUTHEAST. THE MAIN THREATS FROM THESE STORMS INCLUDE LARGE HAIL AND HEAVY RAINFALL. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:18 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 10, 9:18 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CST FRI MAR 9 2000 SOME ELEVATED INSTABILITY TSRA SET OFF THIS MORNING ACROSS CENTRAL PORTIONS OF CWA...W/ EVEN SOME ALARMS FOR HAIL GOING OFF. DON'T EXPECT THIS TO INCREASE IN COVERAGE. CLOUDS TO W OF BNA ARE PRETTY LOW...BUT NOT EXPANDING. BOUNDARY APPEARS TO BE IN SE CORNER OF CWA. MAY DECIDE TO UPDATE TO REFLECT THESE SMALL CHANGES. TEMPS LOOK TO BE ON TRACK. .BNA...NONE. MAG
In the hours before
Local storm report, Mar 10, 1:29 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
129 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
128 PM 15 NW LAWRENCEBURG TN .75 INCH HAIL
03/10/00 LAWRENCE REPORTED BY A SPOTTER JUST
INSIDE THE WAYNE AND
LAWRENCE COUNTY&
LINE ON U.S. 64
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Marshall, Maury | 45 min |
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 45 min |
| Mar 10, 1:30 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 45 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | OHX | Lawrence | 118 min |
| Mar 10, 1:47 PM CST | Flash Flood Warning | OHX | Rutherford | 118 min |
| Mar 10, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 62 min |
| Mar 10, 2:28 PM CST | Severe Thunderstorm Warning | OHX | Giles | 47 min |
| Mar 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 58 min |
| Mar 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 58 min |
| Mar 10, 2:34 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Mar 10, 3:27 PM CST | Flash Flood Warning | OHX | Bedford, Marshall | 2 hr |
| Mar 10, 3:36 PM CST | Flash Flood Warning | OHX | Cumberland | 114 min |
| Mar 10, 3:43 PM CST | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Mar 10, 4:27 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 63 min |
| Mar 10, 5:02 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.